MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTJ
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Swelling (2356)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttj and lot number, 108761234 combination found no related information.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a left tka procedure.On (b)(6) 2017 the surgeon performed a revision left tka due to tibial loosening.During the revision surgery the surgeon explanted the following arthrex parts: tibial tray, ar-503-tttj, lot 108761234, femoral implant, ar-503-pslj, lot 108761211, bearing implant, ar-503-bj18, lot 113601221 and patella implant, ar-504-psd0, lot 113601237.The revision procedure was completed using another manufacturers product.The following has been obtained from patient medical records: records dated (b)(6) 2014: ap and lateral x-rays of left knee identified a well placed total knee prosthesis in good anatomic alignment, without signs of loosening, fracture, infection or other abnormalities.Records dated (b)(6) 2014: large effusion of left knee, range of motion examination of left knee demonstrated minor crepitus with motion.Left knee aspirated and injected.Records dated (b)(6) 2014: palpation of the left knee demonstrated patellofemoral region tenderness, but no medial or lateral joint line tenderness.Mild effusion of left knee.Prior august 2014 aspiration results of fluid testing were negative.Records dated (b)(6) 2015: left knee x-ray findings - prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Records dated (b)(6) 2016: patient was doing well until working out in gym and knee swelled up.Some lateral compartment pain, buckling sensation of knee on occasion.Some mid flexion laxity on exam and continues with swelling.Surgeon discussed tibial revision but patient felt knee was livable at that time.Records dated (b)(6) 2016: x-rays shoed periarticular osteophytes and joint space narrowing.Pain in knee increased with activity and weight bearing.Interference with activities of daily living.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6405441
Report Number1220246-2017-00059
Device Sequence Number13594674
Product Code JWH
UDI-Device Identifier00888867106765
UDI-Public00888867106765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2017
Device Catalogue NumberAR-503-TTTJ
Device Lot Number108761234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;